On dual surjunctivity and applications

  • Michal Doucha

    Czech Academy of Sciences, Praha, Czech Republic
  • Jakub Gismatullin

    Uniwersytetu Wrocławskiego; Polskiej Akademii Nauk, Warszawa, Poland
On dual surjunctivity and applications cover
Download PDF

This article is published open access under our Subscribe to Open model.


We explore the dual version of Gottschalk’s conjecture recently introduced by Capobianco, Kari, and Taati, and the notion of dual surjunctivity in general. We show that dual surjunctive groups satisfy Kaplansky’s direct finiteness conjecture for all fields of positive characteristic. By quantifying the notions of injectivity and post-surjectivity for cellular automata, we show that the image of the full topological shift under an injective cellular automaton is a subshift of finite type in a quantitative way. Moreover, we show that dual surjunctive groups are closed under ultraproducts, under elementary equivalence, and under certain semidirect products (using the ideas of Arzhantseva and Gal for the latter); they form a closed subset in the space of marked groups, fully residually dual surjunctive groups are dual surjunctive, etc. We also consider dual surjunctive systems for more general dynamical systems, namely for certain expansive algebraic actions, employing results of Chung and Li.

Cite this article

Michal Doucha, Jakub Gismatullin, On dual surjunctivity and applications. Groups Geom. Dyn. 16 (2022), no. 3, pp. 943–961

DOI 10.4171/GGD/681